Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 14, NWS Dodge City, KS

March 21, 200924 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 21, 2009, 3:27 PM CDT for 24 counties in Kansas. It took effect at Mar 22, 2009, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2009, 3:27 PM CDT (20:27 UTC)
In effect from
Mar 22, 2009, 11:00 AM CDT
Expired
Mar 22, 2009, 8:13 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 24 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-456 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 212027
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CDT SAT MAR 21 2009

...STRONG SOUTHERLY WINDS ON SUNDAY...

.LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO
DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE
WEST. THIS WILL INCREASE WINDS OUT OF THE SOUTH BY SUNDAY AFTERNOON.

KSZ030-031-043>046-062>066-075>081-085>090-220430-
/O.NEW.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
327 PM CDT SAT MAR 21 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. 

SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND
AFTERNOON TO THE 25 TO 35 MPH RANGE. SOME GUSTS UP TO 45 MPH CAN
BE EXPECTED.  

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

26
4 follow-up statements
000 
WWUS73 KDDC 220334
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT SAT MAR 21 2009

...A WINDY SUNDAY IS ON THE WAY...

.LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO
DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE
WEST. THIS WILL INCREASE WINDS FROM THE SOUTH BY SUNDAY
AFTERNOON.

KSZ030-031-043>046-062>066-075>081-085>090-221130-
/O.CON.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1034 PM CDT SAT MAR 21 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. 

SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND
AFTERNOON INTO THE 25 TO 35 MPH RANGE. OCCASIONAL GUSTS UP TO 45
MPH ARE EXPECTED AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

12
000 
WWUS73 KDDC 220837
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SUN MAR 22 2009

...HOWLING SOUTH WINDS TODAY...

.LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO
DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE
WEST. THIS WILL LEAD TO HOWLING SOUTH WINDS TODAY.

KSZ030-031-043>046-062>066-075>081-085>090-221730-
/O.CON.KDDC.WI.Y.0014.090322T1600Z-090323T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
337 AM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE DURING THE LATE MORNING AND
AFTERNOON INTO THE 25 TO 35 MPH RANGE. OCCASIONAL GUSTS UP TO
45 MPH ARE EXPECTED AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 221718
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1218 PM CDT SUN MAR 22 2009

...STRONG WINDS TODAY AND TOMORROW...

.LOW PRESSURE CENTERED OVER THE WESTERN PLAINS WILL CONTINUE TO
DEEPEN IN RESPONSE TO AN UPPER LEVEL SYSTEM APPROACHING FROM THE
WEST. THIS WILL LEAD TO HOWLING SOUTH WINDS TODAY. WINDS WILL GO
DOWN SOMEWHAT TONIGHT...BUT WILL INCREASE AGAIN OUT OF THE
SOUTHWEST BY TOMORROW.  

KSZ030-031-043>046-062>066-075>081-085>090-230130-
/O.NEW.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/
/O.CON.KDDC.WI.Y.0014.000000T0000Z-090323T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1218 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON IN THE 25 TO 35 MPH
RANGE. OCCASIONAL GUSTS UP TO 45 MPH ARE EXPECTED AS WELL.

TOMORROW...WINDS WILL INCREASE AGAIN TO 30 TO 40 MPH WITH GUSTS UP
TO 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ061-074-084-230130-
/O.NEW.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
1218 PM CDT SUN MAR 22 2009 /1118 AM MDT SUN MAR 22 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY. 

SOUTHWESTERLY WINDS WILL PICK UP LATE MONDAY MORNING AND CONTINUE
INTO THE AFTERNOON HOURS. SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO
50 MPH AT TIMES CAN BE EXPECTED.  

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

26
000 
WWUS73 KDDC 230113
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT SUN MAR 22 2009

...WINDY CONDITIONS WILL OCCUR AGAIN ON MONDAY...

.LOW PRESSURE OVER THE WESTERN PLAINS WILL DEEPEN IN RESPONSE TO
AN UPPER LEVEL SYSTEM APPROACHING FROM THE WEST. THIS WILL LEAD TO
HOWLING SOUTHWEST WINDS MONDAY.

KSZ030-031-043>046-062>066-075>081-085>090-231130-
/O.CAN.KDDC.WI.Y.0014.000000T0000Z-090323T0200Z/
/O.CON.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
813 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM
TO 7 PM CDT MONDAY.

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA, BUT WILL CONTINUE
TO BLOW AT 20 TO 30 MPH AND GUSTY THIS EVENING.

ON MONDAY, EXPECT SOUTHWEST WINDS TO INCREASE BY 10 AM CDT, AND
BLOW STRONG AT 25 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS AS HIGH
AS 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ061-074-084-231130-
/O.CON.KDDC.WI.Y.0015.090323T1500Z-090324T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
813 PM CDT SUN MAR 22 2009 /713 PM MDT SUN MAR 22 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY. 

SOUTHWEST WINDS WILL PICK UP BY 10 AM CDT MONDAY AND BLOW STRONG
AT 25 TO 35 MPH THROUGH 7 PM CDT. A FEW GUSTS AS HIGH AS 50 MPH
WILL BE POSSIBLE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:09 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 21, 3:09 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
309 PM CDT SAT MAR 21 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES TOMORROW AND MONDAY AS WELL AS WINDS AND FIRE
WX WILL BE THE PRIMARY FORECAST CONCERNS.

00Z OBS AND WV LOOP SHOWED RIDGING OVER THE PLAINS STATES WITH THE
MAIN UPPER TROUGH STILL MOVING ONTO THE WEST COAST. AT THE SFC,
THE LEE TROUGH CONTINUED TO STRENGTHEN. SOUTHERLY WINDS HELPED
KEEP DEWPOINTS IN THE 40S OVER MUCH OF THE CWA, BUT THE TRULY RICH
MOISTURE HAS BEEN ABSENT. DUE TO A LOT OF RECIRCULATION OFF OF THE
GULF, DEWPOINTS IN SOUTHERN TX HAVE REMAINED IN THE 50S AND LOW
60S. THE LEE SFC TROUGH WILL CONTINUE INTO TONIGHT, AND SOUTHERLY
WINDS WILL BRING THE DEWPOINTS IN THE LOW 50S THAT ARE IN OK INTO
OUR EASTERN CWA. THINK THAT SOME STRATUS IS POSSIBLE OVER THE
EASTERN HALF OF THE AREA TONIGHT. DAYTIME HEATING AND A WEAK
DISTURBANCE APPROACHING OUT OF THE SOUTHWEST HAS ALLOWED SOME
SHOWERS TO DEVELOP OVER THE HIGH TERRAIN IN SOUTHERN CO. HOWEVER,
SHORT FUSE COMPOSITE AND SPC MESOSCALE ANALYSIS HAVE VERY PATHETIC
CAPE VALUES OVER EASTERN CO AND WESTERN KS, EVEN LOOKING AT MUCAPE.
WILL KEEP SOME LOW POPS OVER OUR SOUTHWESTERN CORNER THIS
EVENING, AND FOR SOME SHOWERY ACTIVITY IN OUR SOUTHEAST LATER
TONIGHT AS THE LOW LEVEL JET KICKS IN. HOWEVER, NOT VERY IMPRESSED
FOR WIDESPREAD POPS. FAIRLY MOIST DEWPOINTS AND WINDS STAYING UP
WILL KEEP LOWS TONIGHT IN THE 50S.

THE MAIN UPPER TROUGH WILL HAVE PROGRESSED TO UT AND AZ BY
TOMORROW, WITH FAIRLY DIFFLUENT SOUTHWESTERLY FLOW OVER THE
PLAINS. THE SFC LOW WILL CONTINUE TO DEEPEN IN RESPONSE TO THE
UPPER SYSTEM MOVING EAST, AND SOUTHERLY WINDS SHOULD CONTINUE TO
INCREASE. RUC AND NAM SHOWING GOOD 25 KT FLOW, AND MOS VALUES ARE
ALSO FAVORABLE FOR WIND ADVISORY EXCEPT IN THE FAR WEST. WILL GO
AHEAD AND PUT A HEADLINE OUT FOR TOMORROW. THINK THAT RH VALUES
WILL BE HIGH ENOUGH TO KEEP US FROM GETTING TO RED FLAG CRITERIA,
BUT WILL HAVE TO WATCH IN CASE THERE IS MORE DRY AIR COMING OUT OF
THE WEST THAN EXPECTED. WITH PLENTY OF MIXING AND 850MB TEMPS IN
THE MID TO UPPER TEENS C, WILL KEEP HIGHS IN THE 70S. GFS AND NAM
BOTH SHOW SOME WEAK SFC BASED CAPE DEVELOPING OVER OUR CENTRAL CWA
BY AFTERNOON. VALUES WILL BE ONLY MARGINALLY LESS PATHETIC THAN
TODAY, BUT SOMETHING DEVELOPING JUST EAST OF THE DRYLINE JUST AS
THE NOSE OF THE JET APPROACHES IS NOT COMPLETELY OUT OF THE
QUESTION. WITH THIS AND ALL OF THE MODELS SPITTING OUT SOME
PRECIP, WILL GO AHEAD AND BUMP UP POPS IN OUR EASTERN CWA A BIT
SUNDAY AFTERNOON AND EVENING. WITH MARGINAL CAPE VALUES, DO NOT
THINK WE WILL SEE WIDESPREAD SEVERE, ALTHOUGH AN ISOLATED REPORT
IS NOT OUT OF THE QUESTION.

THE UPPER LOW WILL START TO EJECT SLOWLY INTO THE WESTERN PLAINS
SUNDAY NIGHT AND INTO MONDAY, WHILE THE SFC LOW DEEPENS OVER
NORTHEASTERN CO AND BEGINS TO HEAD EASTWARD. THE TREND HAS BEEN
FOR THE SYSTEM EJECT OUT FASTER THAN PREVIOUS RUNS, SO EVEN WITH
SOMEWHAT BETTER CAPE IT MAY BE THAT STORMS DEVELOP OVER STAFFORD-
PRATT-BARBER BEFORE HEADING OFF TO THE EAST. WILL CONTINUE TO KEEP
THE POPS IN OUR EAST AS WE HAVE GOING FOR NOW. IT WILL BE FAIRLY
WINDY, WITH EVEN THE SLOW NAM SHOWING SPEEDS AROUND 30 KTS. THERE
COULD EVEN BE SOME FLIRTATION WITH HIGH WIND CRITERIA. HOWEVER,
WINDS JUST OFF THE DECK DO NOT LOOK MUCH STRONGER THAN SUNDAYS
AND THERE WILL BE THE SFC TROUGH AXIS HANGING AROUND IN THE AREA
WHICH COULD CUT SPEEDS SOMEWHAT. WILL HOLD OFF ON ANY HIGH WIND
WATCH HEADLINES FOR NOW. SOUTHWESTERLY WINDS AND DRY AIR MOVING IN
WILL BRING CRITICAL FIRE CONDITIONS BEHIND THE DRYLINE, SO WILL
KEEP THE FIRE WX WATCH GOING. AS FOR TEMPERATURES, LOWS WILL STAY
IN THE 50S IN THE MOIST AIR SUNDAY NIGHT. HIGHS ON MONDAY WILL BE
IN THE 70S IN THE EAST, WHILE THE COLD FRONT THAT MOVES DOWN INTO
OUR WESTERN COUNTIES DURING THE AFTERNOON WILL KEEP HIGHS IN THE
60S THERE.

DAYS 3-7...

THE MOST IMPORTANT CHANGES IN THE FORECAST WORTH NOTING ARE IN THE
WEDNESDAY-FRIDAY TIME FRAME AS ANOTHER FAIRLY SUBSTANTIAL PACIFIC
JET STREAK DIGS INTO THE INTERMOUNTAIN WEST REGION BY
THURSDAY/FRIDAY.

AS THE MONDAY NORTHERN GREAT PLAINS STORM EXITS TUESDAY AND
WEDNESDAY...THE COLD FRONT ASSOCIATED WITH IT WILL BEGIN TO STALL
OUT NEAR THE RED RIVER VALLEY.  THE GFS IS AT ODDS WITH THE ECMWF IN
THE H+108 TIME FRAME VALID 00Z THURSDAY.  THE GFS SUGGESTS A VERY
LOW AMPLITUDE, MINOR JETLET WILL MOVE ACROSS KANSAS WEDNESDAY WITH
PERHAPS SOME PRECIPITATION DEVELOPMENT IN ENHANCED H7 FRONTOGENESIS
LATE IN THE DAY.  THE ECMWF ON THE OTHER HAND DOES NOT SUGGESTS SUCH
A FEATURE...OR IT IS EXTREMELY CHANNELED IN THE SOUTHWEST FLOW SUCH
THAT LOWER TROPOSPHERIC DEVELOPMENT DOES NOT OCCUR.  THE 12Z
CANADIAN LEANS MORE TOWARD THE ECMWF WITH THIS FEATURE.  THE ECMWF
AND CANADIAN SOLUTIONS, THOUGH, BRING THE NEXT MUCH MORE SUBSTANTIAL
JET INTO THE INTERMOUNTAIN WEST REGION BY 00Z THURSDAY WITH THE BASE
OF THE DIGGING TROUGH ALREADY REACHING THE FOUR-CORNERS REGION.  THE
GFS DETERMINISTIC IS SOME 18 TO 24 HOURS SLOWER IN THE DEVELOPMENT
OF THIS.  AS A RESULT, THERE IS A SERIOUS TIMING UNCERTAINTY WITH
REGARDS TO THE MOST SIGNIFICANT POTENTIAL PRECIPITATION EVENT TO
AFFECT CENTRAL GREAT PLAINS.  AT THIS POINT...WILL HAVE 20 POPS
COVERING THE THURSDAY-THURSDAY NIGHT-FRIDAY PERIODS AND AWAIT MORE
CONCRETE INFORMATION TO SUPPORT HIGHER POPS FOR ANY (OR ALL) OF
THESE PERIODS.

GIVEN THE POTENTIAL OF THE LOW LEVEL BAROCLINIC ZONE BEING SOUTH OF
SOUTHWEST KANSAS PRIOR TO THE SYSTEM ENTERING THE CENTRAL
PLAINS...THE PROBABILITY OF A PRECIPITATION EVENT INCLUDING
SOUTHWEST KANSAS IS INCREASED...ESPECIALLY CONSIDERING LOW LEVEL
GULF OF MEXICO MOISTURE WILL NOT BE SCOURED OUT AT THE END OF THE
WEEK.  THE ECMWF SCENARIO WOULD SUPPORT PERHAPS A WINTER EVENT FOR
WESTERN KANSAS AS LOW LEVEL THERMAL FIELDS WILL BE QUITE COOL.  HAVE
STARTED THE TREND DOWN IN HIGH TEMPS WED-FRI...AND FUTURE SHIFTS
WILL LIKELY NEED TO CONTINUE TO TREND DOWN ON HIGHS...ESPECIALLY
THURSDAY.  A VERBATIM INTERPRETATION OF THE 12Z ECMWF RUN SHOWS
WIDESPREAD ACCUMULATING SNOW ACROSS WESTERN KANSAS THURSDAY.
RUN-TO-RUN AND MODEL-TO-MODEL CONSISTENCY IS STILL VERY POOR WITH
REGARDS TO THIS, SO ANY NUMBER OF SCENARIOS IS STILL POSSIBLE FOR
SOUTHWEST KANSAS AT THE END OF THIS WEEK.

&&

.AVIATION...

NO CHALLENGES OF SIGNIFICANCE FOR THE AVIATION FORECAST.  SURFACE
WINDS WILL AVERAGE FROM 160 DEGREES AT AROUND 15 TO 18 KNOTS THROUGH
12Z SUNDAY.  AFTER 15Z SUNDAY...WINDS WILL INCREASE AS SURFACE LOW
DEEPENS ACROSS HIGH PLAINS...TO THE TUNE OF 22 TO 26 KTS SUSTAINED
AND GUSTS IN THE 32 TO 35 KT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  73  57  71 /  10  20  20  10
GCK  52  76  52  67 /   0  20  20   0
EHA  51  77  49  68 /  20   0   0   0
LBL  53  77  53  70 /  10  20  20   0
HYS  54  72  57  71 /  10  40  40  40
P28  54  76  60  76 /  10  40  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 9 PM CDT SUNDAY FOR KSZ030-031-
043>046-062>066-075>081-085>090.

&&

FN26/25/25
Hazardous weather outlook, Mar 21, 4:58 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
458 AM CDT SAT MAR 21 2009

KSZ030-031-043>046-061>066-074>081-084>090-221000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
458 AM CDT SAT MAR 21 2009 /358 AM MDT SAT MAR 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE POSSIBLE ALONG THE COLORADO BORDER LATE THIS
AFTERNOON BUT THESE WILL PROBABLY NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.
THESE STORMS COULD BECOME SEVERE WITH MARGINALLY SEVERE HAIL UP
TO QUARTER SIZE.

A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM HAYS TO PRATT. THESE STORMS COULD
BECOME SEVERE WITH MARGINALLY SEVERE HAIL UP TO QUARTER SIZE.

CRITICAL WILDFIRE CONDITIONS CAN BE EXPECTED MONDAY AFTERNOON
FROM DODGE CITY SOUTHWEST TO LIBERAL AND ELKHART. STRONG SOUTHWEST
WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS ALONG WITH VERY LOW RELATIVE
HUMIDITY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Mar 21, 12:08 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1208 PM CDT SAT MAR 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             17 ESE DODGE CITY       37.66N 99.73W
03/21/2009  E0.88 INCH       FORD               KS   PUBLIC

&&

MB
Local storm report, Mar 21, 12:23 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1223 PM CDT SAT MAR 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             20 ESE DODGE CITY       37.65N 99.68W
03/21/2009  E1.00 INCH       FORD               KS   PUBLIC

            THEY ALSO REPORTED .73 INCHES OF RAIN IN THEIR GAGE.

&&

MB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 12:18 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa42 min
Mar 21, 3:41 AM CDTFire Weather WatchDDCClark, Finney, Ford, Grant, Gray, Haskell and 6 more46 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.